Medical Specialty >> Endocrinology
Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
Question: Graves Disease/Hypothroid
|texasgypsey - Sun Aug 15, 2004 9:57 am|
What happens if I can no longer take the pill Levoxyl, that my old Dr prescribed for me? He only gave me a 90 day supply, until I can do a follow up with another Dr after I moved out of town. I donot have insurance, and cannot afford to see a Dr much less pay for the medication. Will I die if I don't take the medication anymore? I need to know. I was diagnosed with Hyperthyroid a year ago, I had a radiation iodine treatment done, and now they said I am Hypothyroid (Graves Disease). I had insurance then, but now I have not. If I stop taking the medication after my 90 day supply runs out, will it be dangerous for me? Please let me know, no one has really informed me about the consequences of not taking the pill. My email is: firstname.lastname@example.org
|Dr. Yasser Mokhtar - Wed Aug 18, 2004 1:12 am|
You have to take your thyroid medication. There is a generic for it called synthroid. i don't think it is that expensive. Before you move, you can call your previous doctor and ask him to renew your prescription or give you a one year refill.
You have to stop taking levothroid for one whole week before its effect starts to ware off.
If you stop taking it, you will start to have symptoms of hypothyroidism (underactive thyroid gland) and these can be slow thinking, fatigue, constipation, dry skin, cold intolerance and others. It is an essential hormone in the body, if your body does not produce it, it has to be replaced.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|Laurapf50 - Wed Oct 19, 2005 10:09 pm|
At age 26, my periods stopped completely. I started getting extreme hot flashes and at the same time, I was so cold that I couldn't get warm. I eventually saw an OB who sent me to an Endocrinologist in Scottsdale, Arizona. He ran some tests and called me back to say that I had absolutely zero estrogen in my blood. After many more tests, he concluded that "some people are just mysteries" and I was one of them. I have tons of terrible sysmptoms that I just have to live with, I guess. Could you maybe reccomend a better Dr. in my area or do you have any ideas? Thank you for your time.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.